Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

REX PN

Explore REX PN, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Others requested this

Free preview · Original latest version

Sample questions from REX PN

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A 74-year-old client on a medical unit has pneumonia, a temperature of 39.1 C, heart rate 124/min, respiratory rate 30/min, blood pressure 86/50 mm Hg, and new confusion. Which action should the practical nurse take first?

    • A.A. Notify the registered nurse immediately and activate the facility's emergency response process
    • B.B. Encourage the client to drink fluids and recheck vital signs in 30 minutes
    • C.C. Obtain a sputum specimen before the next antibiotic dose
    • D.D. Administer the prescribed acetaminophen and reassess the temperature

    Rationale: Hypotension, tachycardia, tachypnea, fever, and altered mentation suggest sepsis with impaired perfusion, so the client needs immediate escalation. Fluids, a specimen, and an antipyretic may be appropriate later but do not address the immediate threat. The exam takeaway is to recognize deterioration and escalate promptly within the practical nurse's role.

  2. 2.A 68-year-old client with a fractured hip is 6 hours postoperative on an orthopedic unit. The client is restless, has an oxygen saturation of 88% on room air, and is breathing 26/min; blood pressure is 138/76 mm Hg. What should the practical nurse do first?

    • A.A. Apply oxygen as prescribed or per protocol and promptly notify the registered nurse
    • B.B. Assist the client to stand and walk to improve circulation
    • C.C. Administer the prescribed oral opioid for restlessness
    • D.D. Document the findings and recheck the oxygen saturation in 1 hour

    Rationale: Hypoxemia and tachypnea after surgery require immediate attention to airway and breathing, with escalation to the registered nurse. Ambulation could worsen instability, and an opioid may depress respirations. Waiting an hour delays treatment of a potentially serious respiratory complication.

  3. 3.A 79-year-old client in long-term care has an unsteady gait, mild confusion, and a history of falls. The client uses a call bell inconsistently and needs help transferring. Which intervention is best to reduce fall risk?

    • A.A. Keep the bed low, ensure the call bell is within reach, and offer scheduled toileting
    • B.B. Raise all four side rails so the client cannot get out of bed
    • C.C. Keep the client in bed and apply a restraint when staff are busy
    • D.D. Ask the client to walk independently to preserve strength

    Rationale: A low bed, accessible call bell, and planned toileting reduce hazards while supporting mobility and dignity. Four raised rails can function as a restraint and increase injury risk if the client climbs over them. Restraints and unsupervised walking are not safe substitutes for individualized fall prevention.

  4. 4.A 52-year-old client with type 1 diabetes is admitted to a medical unit and is NPO for a procedure. The client asks whether to skip the prescribed basal insulin; the morning glucose is 168 mg/dL. What is the best response by the practical nurse?

    • A.A. Explain that basal insulin is often continued, but verify the specific order with the registered nurse or prescriber
    • B.B. Tell the client to omit all insulin until eating resumes
    • C.C. Give the usual full dose of rapid-acting insulin without checking the orders
    • D.D. Ask the client to decide whether insulin is needed based on symptoms

    Answer and rationale are in the full material.

  5. 5.A 64-year-old client on a medical unit is due for digoxin. The client reports nausea and blurred yellow vision; the apical pulse is 52/min. What should the practical nurse do?

    • A.A. Hold the dose and promptly report the findings to the registered nurse
    • B.B. Give the dose with food to reduce nausea
    • C.C. Recheck the pulse after the dose and document the result
    • D.D. Give half the dose without consulting anyone

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 19, 2026 · Independent original practice and study material.